Hi, I am a healthy 29 year old, non-smoker, non drinker, no family history of cancer. I beagn taking Geritol and Fiber, Calcium Magnessium, and some other supplements here and there. Well since last Sat, my stool appears to be more yellow, it's brown but with a yello tint, especially when I wipe. I went to the ER yesterday all my Labs were perfect, CBC, liver enzymes, metabolic etc. My urine is light, no jaundice, no stomach pain. Please help, I'm so worried about pancreatic cancer or liver cancer. I have no weight loss, just very anxious, whihc has made my appetite go away today. Please help, can this be normal, the ER doctor said I was helathy to enjoy my life, but how can I with this yellow poop. Please help, my daughters birthday is tomorrow and I feel like i'm gonna die. Can this be biliary obstruction??? However I have no other symptoms
Light, or clay-colored stools may be indicative of biliary obstruction. However with a normal LFT test (including bilirubin level), this is less likely.
To further evaluate for liver disease, you can consider an ultrasound to evaluate the biliary system and liver.
A CT scan can be considered if pancreatic cancer is suspected.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
If this has been going only a week, it may be premature to start thinking about cancers. Discoloration of your stool can result from a multitude of benign reasons, diet included. You will probably want to refrain from the supplements and eat normally and see if this corrects your coloration. The fact that your lab work came in fine is a good indication. If the tests did not flag high bilirubin, then it is not likely that your yellow stools are coming from displacement of bilirubin.
Just keep an eye on it... and try to remember to enjoy your daughter's birthday.
I would also like to mention, that my biliribum levels were normal as well as my Alkaline Phosphate. When I asked my Doctor he said everything related to the liver was (Spectacular). I have gone to the bathroom and my stool seems to be a little darker, like a brown, but after it sits in the water it turns more yellow..
You said you were taking geritol and fiber. I would look on the containers and see if there is any dye in any of the products you are taking. I take chewable fiber choice tablets and they contain yellow and red dye, which colors my stool orangish. Lots of over the counter meds contain dyes. Check into this first before you get alarmed.
The Geritol contains red dye and yellow die and I think blue also. CAN this be it
The stool this morning is now brown with a hint oy yellow, God willing it's getting better. Has this happeneded to anyone. ALso, my nerves are so bad, I can;t get anything passed my throat, so now I think I have a lack of appetite. URGHHHHHHHH
Anyhow, if the Bill was normal, are the chances of biliary obstruction low??? ALso if labs were perfect, chances of pancreatic cancer are low????????
I really think you are alarming yourself needlessly. Can you try eliminating the things with dye from your diet? I take iron and it makes my stools black. I know it is from the iron, but black can also mean blood. See what I mean? Then when I take the fiber tablets, it is orange....from that dye. If i take nothing, it is a normal brown. So many things in diet and meds can affect stool color. I understand your anxiety, but think you are more worried than need me. Keep us posted.
I think you are the one attempting to diagnose this woman. There are many iver conditions she should be evaluated for with her symptoms. Cirrhosis is not the ONY iver probem there is. You are in no position to tell her what is or isn not going on in her iver and she deserves toknow and rule out iver issues and hepatitis to try to solve her symptoms.
And regardig your dotors telling you you are fine and everything is rosy, unless she has a crystal ball she can't say with any certainty that you efinately have no iver scarring.
Here, if you don't beieve me, maybe you will believe experts on the subject:
"The onset of cirrhosis is usually silent, with few specific symptoms to identify this development in the liver. As scarring (fibrosis) and destruction continue, some of the following signs and symptoms may occur: loss of appetite, nausea and/or vomiting, weight loss, change in liver size, gallstones, itching, and jaundice. However, a large number of people live many, many years with cirrhosis without any decompensation or symptoms."
Kalio, you are a real downer. Thanks so much for your "kind" words about my gastro doctor and his reassurances about my liver. I spent over $2000 on tests and am completely asymtomatic in that department. That's good enough for me. I've been through hell and back this year with health problems...an ovarian surgery, a liver scare and now I'm going in to have a breast lump evaluated. I don't understand your pessimism. Maybe you want to live in fear? I surely don't.
I am 32 year old male and I have had this problem for a few weeks lately, mixed with upper and lower left abdominal pain. I first blamed it on anxiety due to some heart problems. I had an ablation on May 19th and the pains have not subsided, though the stools are more normal. I had a CT scan that the doctor told me was "essentially normal". Should I be worried about such a phrase? I am not sure what tests I will have next, but I have been feeling a little better lately. What should I think of "essentially" normal?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.